Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 64, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 3, 2022, 3:17 AM MDT for 15 counties in New Mexico. It took effect at Nov 3, 2022, 11:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2022, 3:17 AM MDT (09:17 UTC)
- In effect from
- Nov 3, 2022, 11:00 AM MDT
- Expired
- Nov 3, 2022, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Chaves County, NM, Colfax County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 112 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4868 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645 WWUS75 KABQ 030917 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 317 AM MDT Thu Nov 3 2022 NMZ208-215-220>233-239-241-031800- /O.NEW.KABQ.WI.Y.0064.221103T1700Z-221104T0000Z/ Southwest Mountains-East Slopes Sangre de Cristo Mountains-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood- Estancia Valley-Central Highlands-South Central Highlands-Upper Tularosa Valley-South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Union County-Harding County-Eastern San Miguel County- Guadalupe County-Eastern Lincoln County-San Agustin Plains and Adjacent Lowlands- 317 AM MDT Thu Nov 3 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, northeast, and west central New Mexico. * WHEN...From 11 AM this morning to 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 11
2 follow-up statements
053 WWUS75 KABQ 031725 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1125 AM MDT Thu Nov 3 2022 NMZ240-040000- /O.EXA.KABQ.WI.Y.0064.000000T0000Z-221104T0000Z/ Southwest Chaves County- 1125 AM MDT Thu Nov 3 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Southwest Chaves County. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ208-215-220>233-239-241-040000- /O.CON.KABQ.WI.Y.0064.000000T0000Z-221104T0000Z/ Southwest Mountains-East Slopes Sangre de Cristo Mountains-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood- Estancia Valley-Central Highlands-South Central Highlands-Upper Tularosa Valley-South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Union County-Harding County-Eastern San Miguel County- Guadalupe County-Eastern Lincoln County-San Agustin Plains and Adjacent Lowlands- 1125 AM MDT Thu Nov 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Along a corridor from the southwest mountains to the northeast plains. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, including I-40 from the Sandia Mountains to Santa Rosa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MAA
231 WWUS75 KABQ 032350 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 550 PM MDT Thu Nov 3 2022 NMZ208-215-220>233-239>241-040100- /O.EXP.KABQ.WI.Y.0064.000000T0000Z-221104T0000Z/ Southwest Mountains-East Slopes Sangre de Cristo Mountains-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood- Estancia Valley-Central Highlands-South Central Highlands-Upper Tularosa Valley-South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Union County-Harding County-Eastern San Miguel County- Guadalupe County-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 550 PM MDT Thu Nov 3 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Wind speeds have fallen below advisory levels, therefore the Wind Advisory has been cancelled. A few breezes may persist into the evening. $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 3, 2:46 AM MDT, 31 minutes earlier.
Area forecast discussion, Nov 3, 2:46 AM MDT, 31 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 246 AM MDT Thu Nov 3 2022 ...New SYNOPSIS, SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER... .SYNOPSIS... Issued at 124 AM MDT Thu Nov 3 2022 A blustery day is in store today with a potent cold front moving into western New Mexico. The front moves east through the remainder of the state tonight, ushering colder air and areas of snow. Accumulating snow will favor the northwest third of the state today with light snow possible in the middle Rio Grande Valley late tonight into Friday morning. The storm shifts into west TX Friday afternoon but strong norhwest winds will buffet many areas. A drying and warming trend moves in for the weekend, lasting into early next week. && .SHORT TERM... (Today through Friday) Issued at 124 AM MDT Thu Nov 3 2022 A 160kt jet at 250mb is digging down the backside of the upper level trough to our west and carving out an upper level low over east central CA per the latest water vapor satellite imagery. Strong winds aloft will round the base of the upper low and pull over our area today and with a deepening lee side trough will bring windy to very windy conditions to much of the area. The strongest winds are forecast from Socorro County northeast to the OK and CO borders, where a Wind Advisory will be issued shortly. The Winter Weather Advisory currently in effect matches well with the 00Z model output, which increased snow amounts slightly but still within the advisory category. Will add the southern Sangre De Cristos to the advisory as well, although snow may not start flying in the Sangre De Cristos until late today. The upper low will bring a cold front that will move across western NM today and continue east across the remainder of the area this evening. High temperatures will be well below normal across far western NM behind the front today. Winds are forecast to decrease below advisory threshold by 00Z this evening, but the Wind Advisory may need to be extended into the overnight hours in the south central mountains and adjacent eastern Lincoln and southwest Chaves Counties. Snow levels will fall rapidly behind the front and ongoing precipitation may bring brief impacts to roads tonight across western NM, but amounts will only range from a trace to an inch or so across the lower elevations. Windy conditions will continue Friday on the backside of the departing upper low and another Wind Advisory may be required for the central highlands and south central mountains. Snow will diminish Friday, but will hold-on longer across the Sangre De Cristos and adjacent northeast highlands where the departing upper low will interact with the backdoor portion of the cold front. Strong cold air advection will provide well below normal high temperatures on Friday, with even lower wind chill values. && .LONG TERM... (Friday night through Wednesday) Issued at 124 AM MDT Thu Nov 3 2022 Dry northwest flow aloft moves in for Friday night with cold low temperatures forecast for western and northern NM Saturday morning. High temperatures on Saturday rebound between 15 and 25 degrees above Friday's highs but still remain at or below seasonal averages for early November. High temperatures continue to climb Sunday with most areas warming to above average, especially east. Another unseasonably deep close low off the PACNW results in the flow aloft over NM gradually becoming westerly. Despite this westerly component, a dry backdoor front drops southward into eastern NM Sunday night. This front is expected to result in a wind shift and several degrees of cooling for eastern NM Monday and little else. The above mentioned closed low off the PACNW drops southward to off the northern CA coast early next week for the flow aloft over NM to potentially back enough to result in Gulf moisture and the potential for at least isolated showers and thunderstorms making a return to eastern NM Tuesday and perhaps Wednesday. && .AVIATION... (06Z TAFS) Issued at 124 AM MDT Thu Nov 3 2022 VFR cigs are forecast to develop and gradually lower through the TAF period as an upper low approaches from over AZ. Showers will be on the uptrend across western NM, with periods of MVFR conditions likely in rain at KGUP and KFMN. Southwest winds will be on the uptrend as well, with gusts to between 40-45kts likely from the central mountain chain eastward on Thursday. Snow levels will lower late day and may reach the surface at KGUP and KFMN, with some light accumulation possible after sunset. Areas of mountain obscurations overnight will become more widespread across western NM Thursday and especially Thursday night. && .FIRE WEATHER... Issued at 124 AM MDT Thu Nov 3 2022 Critical fire weather conditions are not expected through at least the next seven days. Very windy and colder conditions will prevail through Friday with chances for wetting precipitation as an upper level low and associated cold front move east over the state. Accumulating snow is likely in the western and northern mountains through Friday. Windy conditions will persist into Saturday along and east of the central mountain chain due to stronger northwest flow aloft. Warming is forecast through the weekend and into early next week before an upper level trough and associated cold front push through mid week. Winds will be on the uptrend from early to middle of next week. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 49 29 43 25 / 80 50 10 0 Dulce........................... 44 21 39 11 / 80 60 20 0 Cuba............................ 48 24 38 20 / 80 60 30 0 Gallup.......................... 45 23 40 19 / 80 50 10 0 El Morro........................ 44 23 36 19 / 60 60 20 0 Grants.......................... 50 24 41 17 / 60 60 20 0 Quemado......................... 47 22 38 20 / 50 60 20 0 Magdalena....................... 54 27 43 28 / 20 30 20 0 Datil........................... 49 23 38 23 / 30 50 20 0 Reserve......................... 48 21 46 20 / 70 70 10 0 Glenwood........................ 53 28 49 26 / 70 70 10 0 Chama........................... 41 18 33 13 / 90 80 20 0 Los Alamos...................... 50 28 41 25 / 60 60 40 0 Pecos........................... 52 26 39 25 / 30 50 50 0 Cerro/Questa.................... 46 21 36 14 / 50 60 30 0 Red River....................... 41 17 30 13 / 50 60 40 0 Angel Fire...................... 47 17 33 7 / 30 50 60 0 Taos............................ 51 24 39 15 / 40 50 40 0 Mora............................ 52 25 38 22 / 30 50 60 0 Espanola........................ 57 30 45 24 / 40 50 30 0 Santa Fe........................ 52 27 39 26 / 30 60 50 0 Santa Fe Airport................ 56 27 43 23 / 30 50 40 0 Albuquerque Foothills........... 57 31 45 31 / 20 50 30 0 Albuquerque Heights............. 60 32 48 30 / 20 50 20 0 Albuquerque Valley.............. 62 32 51 26 / 10 40 20 0 Albuquerque West Mesa........... 60 32 48 28 / 20 50 30 0 Belen........................... 63 31 52 26 / 10 30 20 0 Bernalillo...................... 61 32 48 28 / 20 50 30 0 Bosque Farms.................... 62 30 51 24 / 10 40 20 0 Corrales........................ 61 31 48 28 / 20 50 30 0 Los Lunas....................... 63 31 52 25 / 10 40 20 0 Placitas........................ 57 31 44 29 / 30 50 30 0 Rio Rancho...................... 60 31 47 29 / 20 50 30 0 Socorro......................... 63 33 52 30 / 10 20 20 0 Sandia Park/Cedar Crest......... 54 28 39 26 / 30 50 50 0 Tijeras......................... 55 27 42 23 / 30 50 40 0 Edgewood........................ 56 26 42 23 / 20 50 40 0 Moriarty/Estancia............... 57 26 43 21 / 20 40 40 0 Clines Corners.................. 55 25 39 24 / 20 30 50 0 Mountainair..................... 55 27 43 25 / 20 30 40 0 Gran Quivira.................... 56 27 44 26 / 10 20 20 0 Carrizozo....................... 59 32 48 31 / 10 20 20 0 Ruidoso......................... 56 30 40 29 / 20 20 20 0 Capulin......................... 60 24 35 22 / 10 20 50 0 Raton........................... 63 27 41 21 / 10 30 60 0 Springer........................ 63 29 44 23 / 10 20 40 0 Las Vegas....................... 58 27 41 24 / 20 30 30 0 Clayton......................... 69 31 41 28 / 5 10 30 0 Roy............................. 64 31 43 27 / 5 10 20 0 Conchas......................... 70 38 49 30 / 5 5 20 0 Santa Rosa...................... 68 36 50 34 / 5 10 20 0 Tucumcari....................... 73 39 50 31 / 5 5 20 0 Clovis.......................... 73 40 52 33 / 5 10 10 0 Portales........................ 74 41 54 35 / 5 10 10 0 Fort Sumner..................... 71 39 53 36 / 5 5 10 0 Roswell......................... 75 43 59 36 / 5 5 10 0 Picacho......................... 67 36 51 35 / 5 5 10 0 Elk............................. 62 33 47 32 / 5 10 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 6 PM MDT this evening for NMZ208-215-220>233-239-241. Winter Weather Advisory until noon MDT Friday for NMZ202-210-211. Winter Weather Advisory from 6 AM this morning to noon MDT Friday for NMZ213-214. && SHORT TERM...11 LONG TERM....33 AVIATION...11
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.